Utah, 2003Flash Flood in Utah, July 30, 2003
July 30, 2003 · NWS SLC · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Jul 30, 2:30 PM MST, 30 minutes earlier.
Area forecast discussion, Jul 30, 2:30 PM MST, 30 minutes before
UTAH AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
330 PM MDT WED JUL 30 2003
.SYNOPSIS...HIGH PRESSURE ALOFT OVER NORTHERN UTAH AND NORTHERN
NEVADA WILL MOVE SLOWLY EAST TONIGHT THROUGH FRIDAY...ALLOWING
MOISTURE TO GRADUALLY MOVE UP FROM THE SOUTH. A MOIST SOUTHWESTERLY
FLOW WILL DEVELOP OVER THE ENTIRE AREA SATURDAY.
.DISCUSSION...THUNDERSTORMS GROWING RAPIDLY OVER SOUTHWESTERN UTAH
THIS AFTERNOON IN MOIST EASTERLY FLOW. ISOLATED STORMS HAVE ALSO
DEVELOPED AS FAR NORTH AS THE WASATCH PLATEAU NORTH OF PRICE.
STORMS OVER THE SOUTH SHOULD PERSIST WELL INTO THE EVENING THEN
DIMINISH...ALTHOUGH ISOLATED STORMS WILL GO THROUGH THE NIGHT...
ESPECIALLY OVER THE SOUTHEAST.
NOT A LOT OF CHANGE IN THE AIRMASS EXPECTED OVER THE SOUTH THURSDAY
AND FRIDAY AS THE RIDGE AXIS OVER THE NORTH GRADUALLY ROTATES
ANTI-CYCLONICALLY...AND CONVECTION SHOULD CONTINUE WITH LOCALLY
HEAVY RAIN POSSIBLE. THE SHIFTING RIDGE WILL ALLOW THE MOISTURE TO
WORK SLOWLY NORTHWARD NEXT TWO DAYS. THE FLOW BECOMES MORE UNIFORMLY
SOUTH TO SOUTHWEST OVER THE AREA FRIDAY NIGHT AND SATURDAY AND THIS
SHOULD FINALLY ALLOW THE DEEP MOISTURE TO SURGE NORTH. SO EXPECT SAT
TO BE QUITE ACTIVE AREA-WIDE.
AS THE REMAINS OF THE LOW OFF THE SRN CA COAST LIFT NWD INTO ORE ON
SAT NIGHT AND SUN...THE FLOW VEERS TO A LITTLE MORE SOUTHWESTERLY
OVER OUR AREA AND STARTS TO DRY FROM THE SOUTHWEST. THE GFS IS
PROBABLY TOO FAST DRYING THE NORTH SUN AND MON BUT WILL TREND
FORECASTS TOWARDS A DRIER REGIME BY MID-WEEK.
SLC 0113 CDC 4443 WILENSKY
.SLC...NONE.
Hazardous weather outlook, Jul 30, 6:00 AM MST, 9 hours before
IDZ024-025-UTZ001>021-WYZ021-311300-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
700 AM MDT WED JUL 30 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO-THIRDS OF
UTAH...EXTREME SOUTHEAST IDAHO AND EXTREME SOUTHWEST WYOMING
.DAY ONE... TODAY
SHOWERS AND THUNDERSTORMS WILL DEVELOP AGAIN OVER THE SOUTHERN THIRD
OF UTAH THIS AFTERNOON AND EVENING. SOME OF THE STRONGER
THUNDERSTORMS COULD PRODUCE LOCALLY HEAVY RAINFALL OVER AND NEAR
THE MOUNTAINS AND NEAR THE ARIZONA BORDER.
.DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURE.
WCJIN-WYSW
Flash Flood, Iron
- When
- July 30, 3:00 PM MST to 4:00 PM MST
- Where
- Iron County, Modena
- Property damage
- $1,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.859, -113.289 (the zone’s center; the record gives no point)
The town of Modena reported heavy rain with small hail and localized street flooding. The storm dumped 1.30 inches of rain in less than 30 minutes, and the wind and hail broke some windows.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in California, July 30, 20031 death · 1 event
- Wildfire in California, July 30 to 31, 2003$650,000 · 1 event
- Heavy Rain in California, July 30, 20031 injured · $150,000 · 1 event
- Flash Flood in Maine, July 30, 2003$100,000 · 1 event
- Lightning Strike in Florida, July 30, 2003$100,000 · 1 event
- Flash Flooding and Hail in Wisconsin, July 30, 2003$50,000 · 1.25 in hail · 15 events
- Lightning Strike in California, July 30, 2003$75,000 · 1 event
- Lightning Strike in California, July 30, 2003$50,000 · 1 event
- Lightning Strikes in Arkansas, July 30, 2003$40,000 · 2 events
- Flash Flood in Louisiana, July 30, 2003$30,000 · 1 event
- Damaging Wind in California, July 30, 2003$25,000 · 68 kt wind · 1 event
- Hail in Arizona, July 30, 2003$20,000 · 1 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5379835.